Alert archive / Alabama / Flash Flood Warnings in 2004

Flash Flood Warning 29, NWS Huntsville, AL

July 25, 2004Colbert County, Lauderdale County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jul 25, 2004, 8:10 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2004, 8:10 PM CDT (01:10 UTC)
Expired
Jul 25, 2004, 11:00 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Colbert County, AL, Lauderdale County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 260111
FFWHUN
ALC033-077-260400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
810 PM CDT SUN JUL 25 2004

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA
  COLBERT COUNTY IN NORTHWEST ALABAMA

* UNTIL 1100 PM CDT

* AT 810 PM CDT...WEATHER SERVICE RADAR DETECTED THUNDERSTORMS       
  PRODUCING VERY HEAVY RAINFALL ACROSS MUCH OF COLBERT AND           
  LAUDERDALE COUNTIES. RAIN HAS BEEN OCCURRING IN THIS AREA FOR THE  
  LAST COUPLE OF HOURS. SOME MINOR STREET FLOODING HAS ALREADY BEGUN 
  IN THE QUAD CITIES AREA AND CONDITIONS WILL ONLY WORSEN AS RAIN    
  CONTINUES.

* SOME LOCATIONS AFFECTED INCLUDE...
  CHEROKEE...FLORENCE...KILLEN...LEIGHTON...LEXINGTON...MUSCLE
  SHOALS...SHEFFIELD...TUSCUMBIA AND UNDERWOOD-PETERSVILLE

MOTORISTS WILL ENCOUNTER RAPIDLY RISING WATER IN UNDERPASSES...
INTERSECTIONS...AND OTHER FLOOD PRONE AREAS. DO NOT DRIVE OR WALK
ACROSS FLOODED ROADWAYS

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE RISING WATERS

LAT...LON 3500 8735 3461 8750 3461 8800 3502 8798

$$ 

JE/23
3 follow-up statements
000 
WGUS74 KHUN 260151
FFSHUN
ALC033-077-260400-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
850 PM CDT SUN JUL 25 2004

...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE AND COLBERT
COUNTIES UNTIL 1100 PM CDT...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER MUCH OF COLBERT AND LAUDERDALE 
COUNTIES. ALTHOUGH THE HEAVIEST RAIN HAS NOW MOVED OUT OF THE 
IMMEDIATE QUAD CITIES AREA...LIGHT TO MODERATE RAIN STILL CONTINUES. 
HEAVIER RAIN EXTENDS FROM WRIGHT TO ZIP CITY...AND FROM BARTON TO 
SPRING VALLEY. RAINFALL AMOUNTS OF TWO TO THREE INCHES HAVE BEEN 
COMMON ACROSS THE AREA SINCE 7 PM...WITH ANOTHER ONE TO TWO INCHES 
POSSIBLE THROUGH 11 PM.

SOME LOCATIONS AFFECTED THROUGH 1100 PM CDT 
INCLUDE...CHEROKEE...FLORENCE...KILLEN...LEIGHTON...LEXINGTON...
LITTLEVILLE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA AND 
UNDERWOOD-PETERSVILLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

LAT...LON 3502 8734 3458 8753 3459 8809 3502 8812

$$

JE/23
000 
WGUS74 KHUN 260258
FFSHUN
ALC033-077-260400-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
957 PM CDT SUN JUL 25 2004

...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE AND COLBERT
COUNTIES UNTIL 1100 PM CDT...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAINFALL CONTINUED FROM WATERLOO TO CYPRESS INN. LIGHT TO 
MODERATE RAIN CONTINUED ACROSS THE REMAINDER OF LAUDERDALE 
COUNTY...AND PORTIONS OF COLBERT COUNTY. RAINFALL OF TWO TO FOUR 
INCHES HAS FALLEN IN THE WARNED AREA IN THE LAST THREE HOURS. 
ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT...EXCEPT IN THE NORTHWEST 
CORNER OF LAUDERDALE COUNTY...WHERE A HALF INCH IS POSSIBLE. 

FLOODING CONDITIONS SHOULD BEGIN TO SUBSIDE DURING THE NEXT HOUR.

SOME LOCATIONS AFFECTED THROUGH 1100 PM CDT INCLUDE...
CHEROKEE...FLORENCE...KILLEN...LEIGHTON...LEXINGTON...LITTLEVILLE...
MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA AND UNDERWOOD-PETERSVILLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

LAT...LON 3501 8733 3459 8755 3460 8814 3503 8819

$$

JE/23
000 
WGUS74 KHUN 260400
FFSHUN
ALC033-077-260415-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1100 PM CDT SUN JUL 25 2004

...THE FLASH FLOOD WARNING FOR LAUDERDALE AND COLBERT COUNTIES IS
BEING ALLOWED TO EXPIRE...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND 
THE FLOOD THREAT WAS DIMINISHING. HOWEVER...A BROKEN LINE OF SLOW 
MOVING SHOWERS AND STORMS STILL EXTENDED ACROSS THE EXTREME 
NORTHWEST CORNER OF LAUDERDALE AND COLBERT COUNTIES. 

RESIDENTS IN LAUDERDALE AND COLBERT COUNTIES SHOULD REMAIN AWARE OF 
THE WEATHER SITUATION THROUGH THE NIGHT. IF MODERATE TO HEAVY RAIN 
AGAIN LINGERS OVER ONE AREA OVERNIGHT...NEW FLOODING WILL BE 
POSSIBLE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

LAT...LON 3500 8732 3458 8754 3458 8813 3502 8819

$$

JE/23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:05 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 25, 3:05 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CDT SUN JUL 25 2004

.DISCUSSION...
THE UNSTABLE AIR MASS IN PLACE OVER THE TN VALLEY WAS IGNITED THIS
AFTERNOON BY MESOSCALE VORTICES ALOFT OVER WESTERN TN AND WESTERN
MS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH 9 PM OR SO.

THE UPPER AIR PATTERN IS ON TRACK WITH PREDICTIONS. A CLOSED LOW
OVER IA/MO TONIGHT WILL MOVE EAST SOME MONDAY AND THEN TURN
NORTHEAST TOWARD THE GREAT LAKES TUESDAY. AS THAT HAPPENS...
A SHORT WAVE MOVING THROUGH THE BASE OF THE TROUGH WILL BRING GOOD
COVERAGE OF RAIN TO OUR WHOLE AREA MONDAY. A SURFACE BOUNDARY
CURRENTLY TO THE WEST AND NORTH WILL BE DRAGGED THROUGH ON
TUESDAY...BRINGING AN END TO THE MUCH NEEDED RAIN.

MINOR RIDGING AFTER THE TROUGH WILL KEEP IT DRY THROUGH THURSDAY.
RAIN CHANCES WILL RETURN AGAIN FRIDAY THROUGH SUNDAY AS ANOTHER
TROUGH TAKES SHAPE OVER SOUTH-CENTRAL AND FOLLOWS A TRACK TOWARD THE
MIDDLE OF THE NATION.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    72  87  69  86 /  60  60  50  20
SHOALS        73  86  68  85 /  50  60  50  20
CULLMAN       72  87  70  86 /  60  60  50  20
FAYETTEVILLE  71  87  69  85 /  60  60  50  20
FT PAYNE      72  85  71  86 /  60  60  50  20
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

SCHAUB
Hazardous weather outlook, Jul 25, 11:45 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1145 AM CDT SUN JUL 25 2004

ALZ001>010-016-TNZ076-096-097-261000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1145 AM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

A FRONTAL BOUNDARY...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL
HELP TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ISOLATED
SEVERE WEATHER WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS THE
TENNESSEE VALLEY. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS TO
60 MPH STARTING EARLY THIS AFTERNOON AND CONTINUING INTO THE EVENING
HOURS. WITH LIGHT WINDS ALOFT...SHOWER AND THUNDERSTORM MOVEMENT WILL
BE QUITE SLOW WHICH COULD ALSO RESULT IN BRIEF BUT LOCALLY HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE FRONTAL BOUNDARY SHOULD SAG THROUGH THE AREA ON MONDAY WITH
SHOWERS AND THUNDERSTORMS LIKELY WITH ITS PASSAGE. DRIER WEATHER
WILL RETURN FOR MUCH OF THE MID WEEK PERIOD BEFORE LOW CHANCES FOR
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURN BY THE
END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED THROUGH THE PERIOD.

09

In the hours before

Local storm report, Jul 25, 3:11 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
311 PM CDT SUN JUL 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     MOULTON                 34.48N 87.28W
07/25/2004                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ALONG COURT STREET IN DOWNTOWN
            MOULTON.

0145 PM     LIGHTNING        MOULTON                 34.48N 87.28W
07/25/2004                   LAWRENCE           AL   EMERGENCY MNGR

            TRANSFORMER STRUCK BY LIGHTNING. NUMEROUS POWER OUTAGES.

&&

PB
Special weather statement, Jul 25, 4:24 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
424 PM CDT SUN JUL 25 2004

ALZ008-016-252215-
CULLMAN-MARSHALL-
424 PM CDT SUN JUL 25 2004

...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORMS ACROSS
CULLMAN AND MARSHALL COUNTIES...

AT 424 PM...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS STRETCHING FROM NEAR HOLLY POND IN FAR EASTERN CULLMAN
COUNTY...TO NEAR ARAB IN WESTERN MARSHALL COUNTY. THIS LINE WAS
MOVING EAST AT LESS THAN 5 MPH AND WILL AFFECT THE GUNTERSVILLE LAKE
AREA...AS WELL AS THE CITY OF GUNTERSVILLE ITSELF BY 5:15 PM.

ANOTHER STRONG THUNDERSTORM WAS APPROACHING CULLMAN COUNTY FROM THE
WEST ALONG SMITH LAKE. THIS STORM IS MOVING EAST AT AROUND 10
MPH...AND WILL AFFECT CRANE HILL AND GOOD HOPE BY 5:15 PM.

DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS TO 45 MPH...
AND PEA SIZE HAIL WILL BE POSSIBLE WITH BOTH OF THESE STORM SYSTEMS.
LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS UP TO ONE INCH WILL
ALSO ACCOMPANY THE STORMS.

RESIDENTS ARE ENCOURAGED TO MOVE INDOORS UNTIL THE STORM HAS PASSED.
MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON
AREA ROADWAYS.

BCC
Special weather statement, Jul 25, 5:03 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 PM CDT SUN JUL 25 2004

ALZ016-252305-
CULLMAN-
503 PM CDT SUN JUL 25 2004

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS ACROSS
CULLMAN COUNTY...

AT 5 PM...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF
STRONG THUNDERSTORMS ACROSS PORTIONS OF CULLMAN COUNTY...MAINLY
ALONG AND EAST OF INTERSTATE 65. THESE STORMS ARE DRIFTING EAST AT
LESS THAN 5 MPH AND WILL CONTINUE TO AFFECT LOCATIONS SUCH AS HOLLY
POND...FAIRVIEW...AND GOOD HOPE THROUGH 6 PM.

ANOTHER STRONG THUNDERSTORM CONTINUES TO DRIFT EASTWARD TOWARDS
WESTERN PORTIONS OF CULLMAN COUNTY NEAR SMITH LAKE. LOCATIONS
THAT MAY BE AFFECTED INCLUDE CRANE HILL AND LOGAN.

DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS TO 45
MPH...AND PEA SIZED HAIL WILL BE POSSIBLE WITH BOTH OF THESE STORM
SYSTEMS. LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS UP TO ONE INCH
WILL ALSO ACCOMPANY THE STORMS.

RESIDENTS ARE ENCOURAGED TO MOVE INDOORS UNTIL THE STORM HAS PASSED.
MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON
AREA ROADWAYS.

BCC
Local storm report, Jul 25, 7:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
712 PM CDT SUN JUL 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     5 S ARDMORE             34.91N 86.84W
07/25/2004                   LIMESTONE          AL   EMERGENCY MNGR

            TREE DOWN ON MCKEE ROAD.

0240 PM     TSTM WND DMG     ARAB                    34.33N 86.50W
07/25/2004                   MARSHALL           AL   LAW ENFORCEMENT

            TWO TREES DOWN NEAR BRAZERS CHAPEL.

0447 PM     TSTM WND DMG     LANGSTON                34.53N 86.09W
07/25/2004                   JACKSON            AL   LAW ENFORCEMENT

            ONE TREE DOWN IN LANGSTON.

0455 PM     TSTM WND DMG     PISGAH                  34.68N 85.85W
07/25/2004                   JACKSON            AL   LAW ENFORCEMENT

            ONE TREE DOWN IN PISGAH.

0526 PM     TSTM WND DMG     4 SSE HENAGAR           34.58N 85.71W
07/25/2004                   DEKALB             AL   LAW ENFORCEMENT

            TREE DOWN ON COUNTY ROAD 85 NEAR THE INTERSECTION OF CR
            116 AND 85.

&&

BCC
Special weather statement, Jul 25, 7:18 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 PM CDT SUN JUL 25 2004

ALZ001-260105-
LAUDERDALE-
718 PM CDT SUN JUL 25 2004

...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN CENTRAL
LAUDERDALE COUNTY...

AT 7:15 PM...WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NORTHEAST OF FLORENCE NEAR THE TENNESSEE STATE
LINE...BETWEEN ZIP CITY AND GREEN HILL. THIS STORM IS MOVING
NORTHEAST AT 15 MPH...BUT IS BUILDING BACKWARDS TOWARDS THE FLORENCE
AREA. THIS STORM WILL AFFECT FLORENCE...UNDERWOOD PETERSVILLE...SAINT
FLORIAN...AND GREEN HILL THROUGH 8 PM.

DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS TO 45
MPH...AND PEA SIZED HAIL WILL BE POSSIBLE WITH THIS STORM. LOCALLY
HEAVY DOWNPOURS WITH RAINFALL AMOUNTS UP TO ONE INCH WILL ALSO
ACCOMPANY THIS STORM.

RESIDENTS ARE ENCOURAGED TO MOVE INDOORS UNTIL THE STORM HAS PASSED.
MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON
AREA ROADWAYS.

BCC
Special weather statement, Jul 25, 8:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
805 PM CDT SUN JUL 25 2004

ALZ001-002-260230-
COLBERT-LAUDERDALE-
805 PM CDT SUN JUL 25 2004

...SIGNIFICANT WEATHER ALERT FOR CONTINUED HEAVY RAIN AND
THUNDERSTORMS IN LAUDERDALE AND COLBERT COUNTIES...

AT 800 PM...WEATHER SERVICE DOPPLER RADARS INDICATED A CLUSTER OF
THUNDERSTORMS FROM CROOKED OAK IN COLBERT COUNTY...TO ALONG HIGHWAY
43 ON THE ALABAMA AND TENNESSEE STATE LINE.

THE HEAVIEST RAIN WAS LOCATED ALONG THE TENNESSEE RIVER FROM
SMITHSONIA TO WILSON DAM...AND ALONG THE NATCHEZ TRACE PARKWAY FROM
CHEROKEE TO THE TENNESSEE BORDER. THE STORMS ARE SHOWING VERY LITTLE
MOVEMENT...SO LOCALLY HEAVY RAINFALL OF OVER TWO INCHES IS LIKELY IN
THE QUAD CITIES REGION THROUGH 930 PM.

WITH THE LOSS OF DAYTIME HEATING...THE STORM CLUSTER SHOULD BEGIN TO
WEAKEN BY 9 PM. IN THE MEANTIME...EXPECT TORRENTIAL RAIN...AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

RESIDENTS ARE ENCOURAGED TO MOVE INDOORS UNTIL THE STORM HAS PASSED.
MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER ON
AREA ROADWAYS.

JE/23

Nearby

Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.